(THUNDER BAY, ON) – Earlier today, in the wee hours of the morning, a unit at the notorious 288 Windsor housing complex was home to a medical emergency.
A person had overdosed on opiates suspected to be fentanyl. A call was made to 911 and within minutes Superior North EMS along with numerous Thunder Bay Police Service vehicles responded to the location.
The person was Narcan’d and eventually revived after being completely unresponsive and appearing to begin turning blue from a lack of oxygen. They were then taken to the Thunder Bay Regional Health Sciences Centre for further monitoring but are expected to live.
When someone has overdosed on opiates, their breathing becomes struggled and often stops completely, resulting in a possible cardiac arrest and the skin turning blue. Narcan(Naloxone) can temporarily reverse the symptoms of an opiate overdose, which can buy a person a limited amount of time to ensure proper medical attention arrives in time.
If you are a drug user and are thinking about getting clean, please reach out to the friendly staff and people at the Thunder Bay Counselling Centre by phone at 807-684-1880, they can help get you on the right path to sobriety. Also, you can speak with the staff at the Simpson Street Overdose Prevention Site, as they can also help point you in the right direction.
Narcan and training on how to use it is free, just ask your pharmacist about it.